MAUDE Adverse Event Report: MICROVENTION INC. HYDROFILL HELICAL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION INC. HYDROFILL HELICAL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 100620HFIL-V-A2
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an embolization coil implant encountered resistance in the microcatheter and then detached unexpectedly.There was no injury or intervention.The patient was reported to be "fine and well." another embolization coil implant encountered the same issue during the case and was reported under a separate medical device report.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The analysis is currently ongoing.
 
Additional Manufacturer Narrative
Items returned for evaluation: -pusher -introducer -dispenser hoop items not returned for evaluation: -implant -shrink lock -microcatheter the visual analysis of the returned device found that the implant was not attached to the pusher, and the pusher hypotube kinked at the middle section.The implant was not returned for evaluation.The introducer was returned undamaged.The introducer distal tip was found to be within specification (spec= 0.0180" -0.0005/+0.001).The investigation found the pusher's monofilament broken, which indicates that the device experienced a tensile break.The investigation of the returned coil system found the pusher returned without the implant attached, but no indications of activation using a detachment controller was observed on the pusher heater coil.Further inspection found the pusher hypotube to be kinked at the middle section.The implant was not returned for evaluation.The investigation found the pusher¿s monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the pusher damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
It was reported that an embolization coil implant encountered resistance in the microcatheter and then detached unexpectedly.There was no injury or intervention.The patient was reported to be "fine and well." another embolization coil implant encountered the same issue during the case and was reported under separate medical device report 2032493-2024-00683.

Brand Name
HYDROFILL HELICAL
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20207961
Report Number2032493-2024-00679
Device Sequence Number6815450
Product Code KRD
UDI-Device Identifier00816777024411
UDI-Public00816777024411
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113457
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100620HFIL-V-A2
Device Lot Number0000584157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown